MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL

W. L. GORE & ASSOCIATES, INC. GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS; ILIAC COVERED STENT, ARTERIAL
Model Number BXA085902A
Medical Device Problem Code Partial Blockage (1065)
Health Effect - Clinical Codes Pain (1994); Thrombosis/Thrombus (4440)
Date of Event 12/23/2022
Type of Reportable Event Serious Injury
Event or Problem Description
The following was reported to gore: on (b)(6) 2022, a patient presented left iliac artery stenosis, with a mild infrarenal abdominal aorta aneurysm (aaa) which was believed to have thrombosed, causing emboli and causing the stenosis.On (b)(6) 2022, the patient underwent aortoiliac grafting with multiple gore aortic devices.The patient was noted to have chronic micro-emboli distally and complete revascularization was not achieved.A gore® viabahn® vbx balloon expandable endoprosthesis was implanted in the left common iliac artery (cia).A 10mm x 7cm iliac extender endoprosthesis was also implanted above the left cia.The patient was started on eliquis and treated with antibiotics for possible pneumonia.Patient was discharged in a stable condition on (b)(6) 2022.On (b)(6) 2022, patient presented with worsening foot left foot pain and swelling, with pain radiating from foot to calf.Reportedly, this decreased with rest and pain medication.Ultrasound in left lower extremity revealed right peroneal and posterior tibial dvt.Cta aorta with runoff showed a left proximal tibial artery occlusion.Heparin infusion was administered overnight.Patient was also started on empiric antibiotics for possible superimposed soft tissue foot infection.On (b)(6) 2022, intervention was performed for the occluded left common iliac artery.The occlusion was from the top of the bifurcation to the left hypogastric artery.There was a narrowing in the proximal section of the vbx device previously implanted in the left cia on (b)(6) 2022.A 10mm x 7cm iliac extender endoprosthesis was also implanted at the time above the left cia.Thrombectomy catheter was utilized, and the vessel was opened.A kissing technique was used to implant two 8lmm x 79mm vbx devices just above flow divider to restore flow.Patient is reported to be doing well following the procedure.
 
Additional Manufacturer Narrative
Cbas® heparin surface incorporates carmeda heparin manufactured from heparin sodium api, which is covalently bound to the device surface and is essentially non-eluting.Patient weight was requested from user facility, but was not made available.Device remains implanted; therefore, direct product analysis was not possible.Review of device manufacturing record history is currently underway.Results pending.Ifu for gore® viabahn® vbx balloon expandable endoprosthesis hazards and adverse events: procedure related: as with all procedures that utilize techniques for introducing a catheter into a vessel, complications may be expected.These complications include, but are not limited to: access site infection; entry site bleeding and/or hematoma; vessel thrombosis, occlusion, pseudoaneurysm, and trauma to the vessel wall (including rupture or dissection); distal embolization; arteriovenous fistula formation; transient or permanent contrast induced renal failure; renal toxicity; sepsis; shock; radiation injury; myocardial infarction; fever; pain; malposition; malapposition; inflammation; and/or death.A possible complication which may occur in conjunction with the use of systemic heparin: hit type ii.Device related: complications and adverse events can occur when using any endovascular device.These complications include, but are not limited to: hematoma; stenosis, thrombosis or occlusion; distal embolism; side branch occlusion; vessel wall trauma and/or rupture; false aneurysm; infection; inflammation; fever and/or pain in the absence of infection; deployment failure; migration; and device failure.W.L.Gore & associates, inc.(gore) is submitting this report to comply with 21 c.F.R.Part 803, the medical device reporting regulation.This report is based upon information obtained by gore, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Blank fields present on this report include required fields and fields determined to be not applicable.Blank required fields indicate that the information was not provided, was deemed unavailable or was not applicable.This report does not constitute an admission or a conclusion by fda, gore, or its associates that the device, gore or its associates caused or contributed to the event described in the report.In particular, this report does not constitute a legal admission by anyone that the product described in this report has any defects or has malfunctioned, as defined from a legal standpoint.These words are included in the report and are fixed items for selection created by the fda, to categorize the type of event solely for the purpose of reporting pursuant to part 803.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
H6 - c19: review of device manufacturing record history confirmed device met pre-release specifications.H6 - c19: imaging evaluation was performed.Summary showed the following: there appears to be no contrast visualized within the ipsilateral limb just distal to the excluder flow divider.Image captured from a video depicts no contrast within the ipsilateral limb.The ipsilateral limb is not apposed to the iliac artery.There is no contrast visualized within the ipsilateral limb distally.The device does not appear to be fully apposed to the iliac artery.Distal to the implanted endograft the left external iliac artery and hypogastric artery appear to reconstitute.The images received cannot be used to perform a full imaging evaluation because the extent and accuracy of the observations and findings may be limited due to the completeness, format and/or quality of the images provided for review.Gore cannot guarantee the images provided are complete, accurate or lack alteration.Therefore, gore cannot guarantee all key findings have been captured or that the findings are accurate.The device remains implanted.Therefore, direct product analysis was not possible.

Brand Name
GORE® VIABAHN® VBX BALLOON EXPANDABLE ENDOPROSTHESIS
Common Device Name
ILIAC COVERED STENT, ARTERIAL
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
Manufacturer (Section G)
MEDICAL ECHO RIDGE B/P
3250 w. kiltie lane
flagstaff AZ 86005
Manufacturer Contact
genevieve begay
1505 n. fourth street
flagstaff, AZ 86004
9285263030
MDR Report Key16217281
Report Number2017233-2023-03656
Device Sequence Number17650614
Product Code PRL
UDI-Device Identifier00733132637331
UDI-Public00733132637331
Combination Product (Y/N)Y
Initial Reporter StateAL
Initial Reporter CountryUS
PMA/510(K) Number
P160021
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/19/2025
Device Model NumberBXA085902A
Device Catalogue NumberBXA085902A
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/23/2022
Supplement Date Received by Manufacturer02/03/2023
Initial Report FDA Received Date01/20/2023
Supplement Report FDA Received Date02/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured01/21/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device A
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexFemale